Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jcp9

Dry Friggen Eyes & Accutane

Recommended Posts

OK out of all the side effects, the dry eyes are starting to get to me. I wear contacts, and I work in a department store and the air conditioning exacerbates the problem. Anyway, this past month I had been taking 60 mg of accutane (40mg the month previous, 20mg the month previous) and this was the first month that my eyes started getting really dry. Keep in mind that I use rewetting drops etc. but to no avail. Anyway, I opted to keep my dose at 60 for the remainder of the treatment because I don't want my eyes to get any drier. My question is, now that my dosage has leveled off, will my eyes get accustomed to the accutane and be less dry, or am I doomed to these dry eyes for the duration of the treatment and perhaps beyond? eusa_wall.gif Thanks.

Share this post


Link to post
Share on other sites

Your eyes will probably not get any better. Your bodies reaction to having dry eyes would be to dilate your tear ducts, allowing more moisture onto your eyes. Tane, however, is preventing them from doing that, so as long as you are on Tane, you'll have dry eyes. Sorry.

Maybe try a different eyedrop?

Share this post


Link to post
Share on other sites

I've tried nearly every eyedrop under the sun (my eyes were pretty dry even before tane and never really liked contacts), so I guess I'll just suffer. I was reading about taking Evening Primrose Oil and eating 12 almonds and how that helps get good oils in your tears to make them more quality tears, and I just started taking them in addition to fish oil supplements... I guess we'll see how it goes. Anyone had any success with the primrose/etc. stuff?

Share this post


Link to post
Share on other sites

Have any of you all seen an eye doctor. It is obvious that you have dry eyes, but you might want to see an eye doctor just to make sure that the dryness is not causing any other problems to the eyes.

I took Accutane for a month and a half ending in February of this year because I did not want the dry eye problem to persist. Well, it has been 6 months now and I am still battling the dryness problem. It has gotten a little bit better, but no where near back to normal.

I never had dry eye problems before Accutane, and so I hope it is just taking me a very long time to get back to normal tear production.

Let me know if any of you find relief and how?

There are also punctal plugs that can be inserted into your tear duct to keep the little tears you do have on your eye.

Share this post


Link to post
Share on other sites

I took Accutane almost 15 years ago, and my eyes never regained their previous levels of moisture, although eventually they got moist enough to allow me to wear contacts. There is an eyedrop called Refresh Liquigel which is often recommended to Accutane patients, it is supposed to be a thicker formulation that may give you some relief.

For those who are off Accutane and still fighting severe dry eyes, you may want to look into the prescription eyedrops called Restasis, which are supposed to stimulate the eyes to make more tears.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×